Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 190, NWS Springfield, MO

June 14, 2018Christian County, Greene County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 14, 2018, 8:46 PM CDT for Christian County, Greene County, Missouri. It was in force for 27 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2018, 8:46 PM CDT (01:46 UTC)
Expired
Jun 14, 2018, 9:13 PM CDT
In force
27 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Christian County, MO, Greene County, MO

What was reported inside it

TimeReportWhereRemark
Jun 14, 8:49 PM CDTHAIL 1.252 Ne Battlefield, MOSMALL LIMBS DOWN AS WELL ALONG WITH HALF DOLLAR HAIL.
Jun 14, 8:52 PM CDTHAIL 1.752 Sw Springfield, MO
Jun 14, 8:54 PM CDTHAIL 12 W Springfield, MOMPING REPORT.
Jun 14, 8:57 PM CDTHAIL 12 Sse Springfield, MOQUARTER SIZE HAIL NEAR NATIONAL AND SEMINOLE. DELAYED REPORT. VIA FACEBOOK.
Jun 14, 9:00 PM CDTTSTM WND DMG3 Ene Battlefield, MOMAPLE TREE FELL ONTO A HOUSE. SOME HICKORY TREES TOPS WERE BROKEN OFF ALONG WITH A WIDE AREA OF LEAVES ON THE GROUND. DELAYED REPORT.
Jun 14, 9:02 PM CDTHAIL 12 Sse Springfield, MOQUARTER SIZE HAIL 1300 BLOCK OF E. SUNSET ST. SPRINGFIELD, MO. DELAYED REPORT. VIA FACEBOOK.
Jun 14, 9:04 PM CDTHAIL 1.752 Ese Springfield, MOGOLF BALL HAIL ONGOING 5 MINUTES AT BROADCAST STATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2449 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2449 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1704 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

293 
WUUS53 KSGF 150146
SVRSGF
MOC043-077-150230-
/O.NEW.KSGF.SV.W.0190.180615T0146Z-180615T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
846 PM CDT THU JUN 14 2018

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  North central Christian County in southwestern Missouri...
  Eastern Greene County in southwestern Missouri...

* Until 930 PM CDT

* At 846 PM CDT, a severe thunderstorm was located near Battlefield,
  moving north at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Springfield...                    Nixa...
  Ozark...                          Republic...
  Battlefield...                    Willard...
  Strafford...                      Fair Grove...
  Fremont Hills...                  Brookline...
  Glidewell...                      Ebenezer...
  Bassville...                      Turners...
  Galloway...                       

This includes Interstate 44 between mile markers 69 and 88.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3710 9345 3742 9337 3742 9308 3740 9307
      3703 9315
TIME...MOT...LOC 0146Z 199DEG 19KT 3714 9332 

HAIL...1.00IN
WIND...60MPH
 
$$

Lindenberg
3 follow-up statements
426 
WWUS53 KSGF 150153
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
853 PM CDT THU JUN 14 2018

MOC043-077-150230-
/O.CON.KSGF.SV.W.0190.000000T0000Z-180615T0230Z/
Christian MO-Greene MO-
853 PM CDT THU JUN 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTH CENTRAL CHRISTIAN AND EASTERN GREENE COUNTIES...

At 852 PM CDT, a severe thunderstorm was located over southwestern 
Springfield, moving north at 20 mph.  Golf ball size hail was 
reported with this storm in Springfield.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Trained weather spotters. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Springfield...                    Nixa...
Ozark...                          Republic...
Battlefield...                    Willard...
Strafford...                      Fair Grove...
Fremont Hills...                  Brookline...
Glidewell...                      Ebenezer...
Bassville...                      Turners...
Galloway...                       

This includes Interstate 44 between mile markers 69 and 88.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3710 9345 3742 9337 3742 9308 3740 9307
      3703 9315
TIME...MOT...LOC 0152Z 199DEG 19KT 3717 9331 

HAIL...1.75IN
WIND...60MPH
 
$$

Lindenberg
444 
WWUS53 KSGF 150157
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
857 PM CDT THU JUN 14 2018

MOC043-150206-
/O.CAN.KSGF.SV.W.0190.000000T0000Z-180615T0230Z/
Christian MO-
857 PM CDT THU JUN 14 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHRISTIAN COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area.  Therefore, the warning has been cancelled.

LAT...LON 3713 9340 3742 9337 3742 9308 3740 9307
      3710 9315
TIME...MOT...LOC 0156Z 199DEG 19KT 3719 9330 

$$

MOC077-150230-
/O.CON.KSGF.SV.W.0190.000000T0000Z-180615T0230Z/
Greene MO-
857 PM CDT THU JUN 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR EASTERN GREENE COUNTY...

At 856 PM CDT, a severe thunderstorm was located over northern
Springfield, moving north at 20 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Trained weather spotters. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Springfield...                    Battlefield...
Willard...                        Strafford...
Fair Grove...                     Brookline...
Glidewell...                      Ebenezer...
Bassville...                      Turners...
Galloway...                       

This includes Interstate 44 between mile markers 71 and 87.

Trees have been reported down in Springfield along with golf ball 
hail.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3713 9340 3742 9337 3742 9308 3740 9307
      3710 9315
TIME...MOT...LOC 0156Z 199DEG 19KT 3719 9330 

HAIL...1.75IN
WIND...60MPH
 
$$

Lindenberg
126 
WWUS53 KSGF 150213
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
913 PM CDT THU JUN 14 2018

MOC077-150223-
/O.CAN.KSGF.SV.W.0190.000000T0000Z-180615T0230Z/
Greene MO-
913 PM CDT THU JUN 14 2018

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GREENE COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.

LAT...LON 3713 9340 3742 9337 3742 9308 3740 9307
      3710 9315
TIME...MOT...LOC 0211Z 199DEG 19KT 3728 9326 

$$

Lindenberg

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 5:35 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jun 14, 5:35 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
535 PM CDT Thu Jun 14 2018

.SHORT TERM...(This evening through Sunday)
Issued at 330 PM CDT Thu Jun 14 2018

A hot and humid air mass is in place across the area this
afternoon, as temperatures are currently in the lower to middle
90s with heat index values in the 95 to 105 range.

Instability has increased with the heating of the day resulting
in MLCAPE Values of 2500 to near 4000 J/kg across the area. Mid-
level moisture is also increasing across the area. As a result
scattered storms have developed across portions of the eastern
Ozarks. Given the unstable air mass strong to severe storms have
occurred. Scattered storms will continue to develop across the
area into the early evening hours, mainly along and east of the
Highway 65 corridor. An outflow boundary from an MCS this morning
over Iowa is also diving south into central Missouri and is
sparking some scattered storms. A severe risk will continue into
early this evening with winds to 60 mph and hail to the size of
quarters the main risk. Frequent cloud to ground lightning
strikes and locally very heavy down pours will also occur with the
storms.

As instability weakens this evening towards sunset, this storm
activity will start to dissipate by the mid evening hours.

A hot air mass will remain in place across the area tonight into
Sunday. Lows will only drop into the low to mid 70s each night
through the weekend. Highs will top out in the lower to middle 90s
with heat index values in the 95 to 105 degree range each
afternoon through the weekend. May approach Heat Advisory levels
for some locations this weekend.

An isolated storm or two will be possible during the
afternoon/early evening hours, but coverage will not be as good as
today and generally most locations will remain dry Friday through
Sunday.

.LONG TERM...(Sunday Night through Thursday)
Issued at 330 PM CDT Thu Jun 14 2018

An upper level low will dig south across the western U.S. this
weekend. By early next week short wave energy will help to flatten
the ridge across the region. Slightly cooler, but still warm
conditions, will occur next week as highs warm into the middle to
upper 80s each afternoon.

A front will sag south into the area and likely stall over or near
the area through much of next week, as the upper level wave
remains off to the west. Periodic shower and storm chances will
occur through much of next week as a result. There could be some
strong to severe storms with the frontal passage Monday into
Monday night.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 531 PM CDT Thu Jun 14 2018

Convection has (so far) stayed over the eastern third of the CWA.
A fairly large outflow boundary was pushing westward out of the
storms and we are still seeing new convective development with the
boundary to the northeast of SGF. For the 00z TAFS, we have kept
the storms out of the forecast for now, but may need to add them
in an AMD if some southwestward development can occur. Otherwise,
expecting VFR conditions to continue outside of any evening
convection with southerly winds of 5 to 10 kts tonight and some
gustiness up to 20 kts during the day Friday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Lindenberg
Hazardous weather outlook, Jun 14, 4:05 PM CDT, 4 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
405 PM CDT Thu Jun 14 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-152115-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
405 PM CDT Thu Jun 14 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Elevated lightning risk.
  Elevated excessive heat risk.

DISCUSSION...

  Scattered thunderstorms will continue to develop and affect
  locations generally east of the Highway 65 corridor into this
  evening. Damaging downburst winds and hail up to the size of
  quarters will be possible with the strongest storms. Frequent
  lightning and brief heavy rainfall can also be expected from
  these storms. A localized flooding risk will also exist where
  multiple storms can track over the same location.

  Heat index values between 95 and 105 degrees will continue into
  early this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

  Isolated thunderstorms are possible on a daily basis through
  Sunday, but most areas will remain dry. Better chances for
  thunderstorms will occur from late Monday into Wednesday with
  increased moisture and a front moving into the area.

  Heat index values between 95 and 105 degrees will occur on a
  daily afternoon basis Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

In the hours before

Local storm report, Jun 14, 6:39 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
639 PM CDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     1 W EUNICE              37.25N 91.79W
06/14/2018                   TEXAS              MO   911 CALL CENTER

            TREE FELL DOWN OVER ROAD NEAR EUNICE.

&&

BURCHFIELD
Local storm report, Jun 14, 6:44 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HAIL             RAYMONDVILLE            37.34N 91.83W
06/14/2018  E1.00 INCH       TEXAS              MO   PUBLIC

            TIME ESTIMATED VIA RADAR.

&&

BURCHFIELD
Local storm report, Jun 14, 7:05 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
705 PM CDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     4 WNW MOUNTAIN VIEW     37.01N 91.78W
06/14/2018                   HOWELL             MO   PUBLIC

            TREE LIMBS DOWN PER FACEBOOK POST NORTHWEST
            OF MOUNTAIN VIEW.

&&

BURCHFIELD
Local storm report, Jun 14, 7:08 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 PM CDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     TSTM WND DMG     4 WNW MOUNTAIN VIEW     37.01N 91.78W
06/14/2018                   HOWELL             MO   PUBLIC

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4
            WNW MOUNTAIN VIEW. TREE LIMBS DOWN PER
            FACEBOOK POST NORTHWEST OF MOUNTAIN VIEW.

&&

BURCHFIELD
Local storm report, Jun 14, 7:38 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 PM CDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             4 SSW SAINT JAMES       37.95N 91.65W
06/14/2018  E1.00 INCH       PHELPS             MO   PUBLIC

            QUARTER SIZE HAIL ON STATE HIGHWAY BB EAST
            OF ROLLA PER FACEBOOK POST.

&&

BURCHFIELD
Local storm report, Jun 14, 8:38 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
838 PM CDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND DMG     2 SW WALNUT SHADE       36.72N 93.22W
06/14/2018                   TANEY              MO   PUBLIC

            MPING REPORT OF TREE LIMBS DOWN NORTH OF
            BRANSON.

&&

BURCHFIELD

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:30 PM CDTSevere Thunderstorm WarningSGFStone45 min
Jun 14, 7:51 PM CDTSevere Thunderstorm WarningSGFChristian, Taney39 min
Jun 14, 8:21 PM CDTSevere Thunderstorm WarningSGFChristian, Greene, Stone39 min
Jun 14, 8:28 PM CDTAreal Flood AdvisorySGFStone4 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.